Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

I have been developing these round/oval lumps underneath my skin (chin area) that are not red and are not cysts. I know they are not cysts because I had them injected on Wednesday and they have not improved in size or appearance.

I just noticed another lump by the side of my mouth. It feels swollen and it looks like my skin is elevated a little.

Does anyone know what this is called? Can this be an allergic reaction to the BACTRIM DS I've been taking for 6 days?

I'm freaking out. Can someone please shed some light on this? How do I make these bumps go down?

Thanks in advance for any replies.

Share this post


Link to post
Share on other sites

I just want to add that these bumps kind of look like mosquito bites but they aren't. I don't know what they are.

They also seem to spread and connect to each other across my chin/mouth area.

Does anyone know what this is?

Would Benadryl reduce the swelling?

Share this post


Link to post
Share on other sites

Hives maybe...

It could very well be the Bactrim...it's a sulfa drug, and it carries a risk of an allergic reaction.

Do they itch???

If not they may just be stubborn cysts, but cysts are usually painful if you press on them....hives do look like mosquito bites and are not painful, but can be very itchy.........

I'd stop taking the Bactrim until you tell your doctor what's going on. And yes please do take a Benadryl. If it is an allergy it'll help with it. If you feel dizzy or hot and develop a rash and have trouble breathing or swallowing, please go to an emergency room ASAP.........

Share this post


Link to post
Share on other sites

Thanks Labgirl for the reply. I've been battling acne since I was in 5th grade (I'm 29 now) and I've never seen something like this on my face.

Here are some pics I took. The one small bump you see is a cyst I had injected a few times but it just doesn't want to go down.

The thing I'm worried about is the big round lump you can see on the tip of my chin. I've had it injected and it doesn't go away.

Maybe I should stop the Bactrim DS and go back to taking Adoxa- which didn't help me the last 2 months I was on it.

I've also been getting cortisone injections once a week for the past 2 months to keep the cysts at bay. Could this be caused by too many injections?

Thanks in advance to any future replies.

post-44067-1154205808_thumb.jpg

post-44067-1154205822_thumb.jpg

post-44067-1154205833_thumb.jpg

post-44067-1154205808_thumb.jpg

post-44067-1154205822_thumb.jpg

post-44067-1154205833_thumb.jpg

Share this post


Link to post
Share on other sites

Thanks Labgirl for the reply. I've been battling acne since I was in 5th grade (I'm 29 now) and I've never seen something like this on my face.

Here are some pics I took. The one small bump you see is a cyst I had injected a few times but it just doesn't want to go down.

The thing I'm worried about is the big round lump you can see on the tip of my chin. I've had it injected and it doesn't go away.

Maybe I should stop the Bactrim DS and go back to taking Adoxa- which didn't help me the last 2 months I was on it.

I've also been getting cortisone injections once a week for the past 2 months to keep the cysts at bay. Could this be caused by too many injections?

Thanks in advance to any future replies.

That's not a hive. It actually looks like a large cyst under your skin, it may require more cortisone or excision. It could also be a keloid, but it has hair growing over it, which is really uncommon in keloid type scarring.

I've actually had similar type of cysts. They aren't red, but mine usually are tender to the touch before they become painful.....When they are big like that they sometimes require more than one injection and maybe the derm is using a weak solution......sometimes derms are conservative and they dillute the solution and don't use enough of it. It may be that he didn't inject deep enough. Just because it didn't go down the first time doesn't mean it's not a cyst......sometimes they take more than one injection and last for months......

Don't go back to dioxy if it didn't do anything, since the bacteria may be resistant. You can try to see how the Bactrim goes, although if you are 29, you aren't going to outgrow your acne anytime soon....

Have you ever take Accutane?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×